Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 138, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2011, 2:10 PM CDT for Geneva County, Houston County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2011, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 26, 2011, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:30 PM CDT | TSTM WND DMG | Hodgesville, AL | TREES DOWN. DOWNED TREE AND POWER LINE POLE BLOCKING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2580 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
539 WUUS52 KTAE 261910 SVRTAE ALC061-069-261945- /O.NEW.KTAE.SV.W.0138.110626T1910Z-110626T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM CDT SUN JUN 26 2011 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA... SOUTHWESTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... * UNTIL 245 PM CDT * AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HODGESVILLE...AND MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEYTONS...MEMPHIS...OLYMPIA SPA RESORT...GARRETTS CROSSROADS...REHOBETH...SOUTHERN JUNCTION...MERRITTS CROSSROADS...LIGHT...SLOCOMB...AND FADETTE PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3100 8560 3122 8560 3115 8525 3100 8527 TIME...MOT...LOC 1909Z 093DEG 11KT 3107 8537 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:23 AM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 9:23 AM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1023 AM EDT SUN JUN 26 2011 .UPDATE...THE MID/UPPER LEVEL PATTERN THIS MORNING IS DEFINED BY A BROAD RIDGE SPANNING MUCH OF THE SOUTHERN U.S. WITH A TROF MOVING EASTWARD OVER THE PACIFIC NORTHWEST AND NORTHERN PLAINS. THE EASTERN PART OF THE COUNTRY IS STILL UNDER THE INFLUENCE OF THE MID/UPPER TROF WHICH HAS BEEN IN PLACE SINCE THE END OF LAST WEEK. THIS TROF HAS BEEN CHARACTERIZED BY SEVERAL SHORTWAVE IMPULSES ROTATING AROUND ITS PERIPHERY WHICH HAVE CAUSED A SPIKE IN CONVECTION FOR OUR LOCAL AREA EACH DAY. AT THE SURFACE...THE LOCAL AREA REMAINS JUST NORTH OF THE WESTERN NOSE OF THE BERMUDA HIGH. WV IMAGERY CLEARLY SHOWS THAT THE MAIN TROF AXIS HAS PASSED JUST TO THE SOUTH OF OUR FORECAST AREA AS MID/UPPER LEVEL DRY AIR HAS OVERSPREAD THE REGION. THE EXCEPTION TO THIS IS DIXIE COUNTY WHICH STILL SITS ALONG THE TROF AXIS AND HAS BEEN EXPERIENCING SCATTERED THUNDERSTORM DEVELOPMENT FOR MOST OF THE MORNING. THE KTLH MORNING SOUNDING IS SIGNIFICANTLY DRIER THAN THIS TIME YESTERDAY WITH A PWAT OF ONLY 1.74 IN. THAT BEING SAID...STILL EXPECT THE LOWER LEVELS TO BE MOIST ENOUGH TO SUPPORT SCATTERED AFTERNOON CONVECTION ALONG THE SEABREEZE. IN FACT...SOME SEABREEZE DEVELOPMENT IS ALREADY OCCURRING ALONG THE IMMEDIATE COAST OF BAY AND GULF COUNTIES. COVERAGE OF STORMS SHOULD BE COMPARABLE TO YESTERDAY AFTERNOON IF NOT SLIGHTLY LESS. WITH THE TROF PUSHING SOUTH OF THE LOCAL AREA...EXPECT MORE SUNSHINE REGIONWIDE ALLOWING TEMPERATURES TO CLIMB INTO THE MID TO UPPER 90S FOR JUST ABOUT ALL LOCATIONS. THIS EXCLUDES OUR COASTAL COMMUNITIES WHERE THE SEABREEZE IS EXPECTED TO KEEP TEMPERATURES IN THE LOWER 90S. EXPECT MOST CONVECTIVE ACTIVITY TO COME TO AN END SHORTLY AFTER SUNSET TONIGHT. HOWEVER THERE IS THE POSSIBILITY...MUCH LIKE THE PAST COUPLE OF NIGHTS...FOR SOME SHOWER ACTIVITY OVER SE ALABAMA AND SRN GEORGIA DUE TO THE REMNANTS OF CONVECTION OCCURRING WELL TO OUR NORTH DURING THE AFTERNOON. && .AVIATION...MOSTLY CLEAR SKIES ARE BEGINNING TO GIVE WAY TO A FEW-SCT CU FIELD THIS LATE MORNING. VERY EARLY DEVELOPMENT OF A FEEBLE SEA-BREEZE ALONG THE PANHANDLE COAST IS ALREADY BEGINNING TO DEVELOP A FEW SHOWERS AND STORMS ALONG THE GULF/BAY COUNTY COASTLINES. WILL MONITOR CLOSELY THE WESTWARD DEVELOPMENT OF THIS ACTIVITY FOR A POSSIBLE EARLIER START TO THE CONVECTION AROUND KECP. EXPECTING TYPICAL SUMMER CONDITIONS FOR THE REMAINDER OF THE DAY. GENERAL VFR CONDITIONS WILL PREVAIL AS THE CU FIELD BECOMES BETTER ESTABLISHED AND EVENTUALLY GIVES AWAY TO A SCATTERING OF SHOWERS AND STORMS DURING THE AFTERNOON/EARLY EVENING. LOCALIZED AND BRIEF VIS/CIG RESTRICTIONS ALONG WITH GUSTY WINDS WILL ACCOMPANY THE AFTERNOON STORMS. && .MARINE...S/SW WINDS AROUND 5 TO 10 KNOTS ARE EXPECTED THIS AFTERNOON WITH SEAS REMAINING AROUND 1 FOOT. AS IS TYPICAL IN THE SUMMER...SLIGHT ENHANCEMENTS TO THE WINDS AND SEAS CAN BE EXPECTED NEARSHORE WITH THE DEVELOPMENT OF THE SEABREEZE FRONT. SEAS ARE FORECAST TO INCREASE SLIGHTLY THROUGH THE FIRST PART OF NEXT WEEK AS A SOUTHERLY SWELL ASSOCIATED WITH A DISTURBANCE PASSING OVER THE SRN GOMEX OVERSPREAD OUR COASTAL WATERS. HOWEVER CONDITIONS ARE EXPECTED TO REMAIN BELOW HEADLINE CRITERIA AND SHOULD BEGIN TO CALM ONCE AGAIN BY MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 96 73 95 73 95 / 50 20 40 20 40 PANAMA CITY 93 77 91 77 89 / 40 20 30 20 40 DOTHAN 97 74 96 74 97 / 50 30 30 20 30 ALBANY 99 73 97 73 97 / 30 40 30 20 30 VALDOSTA 98 73 96 73 96 / 40 30 40 20 40 CROSS CITY 94 72 93 71 93 / 50 30 40 20 40 APALACHICOLA 90 75 89 75 88 / 40 20 30 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && HARRIGAN/MROCZKA
Hazardous weather outlook, Jun 26, 3:08 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 408 AM EDT SUN JUN 26 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 408 AM EDT SUN JUN 26 2011 /308 AM CDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IMPACTING MAINLY THE NORTHERN AND EASTERN COUNTIES OF OUR FORECAST AREA DURING THE AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AS THE PESKY UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC...DRIER AIR FILTERS BACK IN. A RETURN TO A MORE NORMAL SUMMERLIKE PATTERN IS EXPECTED WITH MAINLY AFTERNOON AND EVENING SEA BREEZE DRIVEN CONVECTION. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 26, 1:33 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM EDT SUN JUN 26 2011 ALZ069-261900- HOUSTON AL- 133 PM CDT SUN JUN 26 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOUSTON COUNTY... * UNTIL 200 PM CDT AT 130 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF DOTHAN...OR NEAR HARMON...MOVING WEST AT 10 MPH. PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. . LAT...LON 3101 8547 3129 8539 3120 8511 3101 8509 TIME...MOT...LOC 1833Z 108DEG 10KT 3109 8519 9-FOURNIER
Special weather statement, Jun 26, 2:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SUN JUN 26 2011 FLZ017-018-GAZ157-158-261930- THOMAS GA-GRADY GA-LEON FL-INLAND JEFFERSON FL- 305 PM EDT SUN JUN 26 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST GRADY... NORTHERN JEFFERSON...NORTHEAST LEON... AND SOUTHERN THOMAS COUNTIES... * UNTIL 330 PM EDT AT 300 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTH OF THOMASVILLE...OR NEAR METCALF... MOVING WEST AT 5 TO 10 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3057 8426 3091 8416 3076 8381 3052 8391 TIME...MOT...LOC 1904Z 104DEG 9KT 3070 8398 9-FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:33 PM CDT | Special Weather Statement | TAE | Houston | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.